Alert archive / Washington / Gale Warnings in 2011

Gale Warning 33, NWS Seattle, WA

March 17, 2011

NWS Seattle, WA issued this gale warning at Mar 17, 2011, 8:35 AM PDT. It took effect at Mar 17, 2011, 8:00 PM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2011, 8:35 AM PDT (15:35 UTC)
In effect from
Mar 17, 2011, 8:00 PM PDT
Expired
Mar 18, 2011, 9:01 AM PDT
In force
13 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

934 
WHUS76 KSEW 171535
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
835 AM PDT THU MAR 17 2011

PZZ130-131-170-173-176-172345-
/O.CON.KSEW.SC.Y.0666.000000T0000Z-110318T0300Z/
/O.UPG.KSEW.GL.A.0015.110318T0300Z-110318T1800Z/
/O.NEW.KSEW.GL.W.0033.110318T0300Z-110318T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
835 AM PDT THU MAR 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-172345-
/O.CON.KSEW.SC.Y.0666.000000T0000Z-110318T0300Z/
/O.NEW.KSEW.GL.W.0033.110318T0300Z-110318T1800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
835 AM PDT THU MAR 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT
FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT
THIS EVENING.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-172345-
/O.EXB.KSEW.SC.Y.0666.110318T0300Z-110319T0100Z/
ADMIRALTY INLET-
835 AM PDT THU MAR 17 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR ADMIRALTY INLET...WHICH IS IN EFFECT FROM 8 PM THIS
EVENING TO 6 PM PDT FRIDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-133-172345-
/O.EXT.KSEW.SC.Y.0666.000000T0000Z-110319T0100Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
835 AM PDT THU MAR 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT FRIDAY...

THE SMALL CRAFT ADVISORY FOR THE NORTHERN INLAND WATERS IS NOW IN
EFFECT UNTIL 6 PM PDT FRIDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-172345-
/O.CON.KSEW.RB.Y.0016.000000T0000Z-110318T1200Z/
GRAYS HARBOR BAR-
835 AM PDT THU MAR 17 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR GRAYS
HARBOR BAR UNTIL 5 AM PDT FRIDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
796 
WHUS76 KSEW 172150
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
250 PM PDT THU MAR 17 2011

PZZ130-131-150-153-156-170-173-176-180600-
/O.CON.KSEW.SC.Y.0666.000000T0000Z-110318T0300Z/
/O.CON.KSEW.GL.W.0033.110318T0300Z-110318T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
250 PM PDT THU MAR 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
PDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
PDT FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM
PDT THIS EVENING.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-180600-
/O.CON.KSEW.RB.Y.0016.000000T0000Z-110318T1200Z/
GRAYS HARBOR BAR-
250 PM PDT THU MAR 17 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 AM
PDT FRIDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ132-133-180600-
/O.CON.KSEW.SC.Y.0666.000000T0000Z-110319T0100Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
250 PM PDT THU MAR 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-180600-
/O.CON.KSEW.SC.Y.0666.110318T0300Z-110319T0100Z/
ADMIRALTY INLET-
250 PM PDT THU MAR 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 PM PDT FRIDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
672 
WHUS76 KSEW 180348
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
848 PM PDT THU MAR 17 2011

PZZ130-131-150-153-156-170-173-176-181200-
/O.CON.KSEW.GL.W.0033.000000T0000Z-110318T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
848 PM PDT THU MAR 17 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-181200-
/O.EXT.KSEW.RB.Y.0016.000000T0000Z-110319T0100Z/
GRAYS HARBOR BAR-
848 PM PDT THU MAR 17 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 PM
PDT FRIDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 6
PM PDT FRIDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ132>134-181200-
/O.CON.KSEW.SC.Y.0666.000000T0000Z-110319T0100Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
848 PM PDT THU MAR 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
687 
WHUS76 KSEW 180957
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
257 AM PDT FRI MAR 18 2011

PZZ130-131-150-153-156-170-173-176-181800-
/O.CON.KSEW.GL.W.0033.000000T0000Z-110318T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
257 AM PDT FRI MAR 18 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-181800-
/O.EXT.KSEW.RB.Y.0016.000000T0000Z-110319T1200Z/
GRAYS HARBOR BAR-
257 AM PDT FRI MAR 18 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 AM
PDT SATURDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 5
AM PDT SATURDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ132>134-181800-
/O.CON.KSEW.SC.Y.0666.000000T0000Z-110319T0100Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
257 AM PDT FRI MAR 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
351 
WHUS76 KSEW 181601
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
901 AM PDT FRI MAR 18 2011

PZZ150-153-156-170-173-176-190015-
/O.CAN.KSEW.GL.W.0033.000000T0000Z-110318T1800Z/
/O.EXB.KSEW.SC.Y.0666.000000T0000Z-110319T1600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
901 AM PDT FRI MAR 18 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT SATURDAY...
...GALE WARNING HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS...WHICH IS IN EFFECT UNTIL
9 AM PDT SATURDAY. THE GALE WARNING HAS ENDED.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-131-182300-
/O.CAN.KSEW.GL.W.0033.000000T0000Z-110318T1800Z/
/O.EXB.KSEW.SC.Y.0666.000000T0000Z-110318T2300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
901 AM PDT FRI MAR 18 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON...
...GALE WARNING HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE CENTRAL STRAIT AND WEST ENTRANCE...WHICH IS IN
EFFECT UNTIL 4 PM PDT THIS AFTERNOON. THE GALE WARNING HAS ENDED.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-190015-
/O.CON.KSEW.RB.Y.0016.000000T0000Z-110319T1200Z/
GRAYS HARBOR BAR-
901 AM PDT FRI MAR 18 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 AM PDT SATURDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR GRAYS
HARBOR BAR UNTIL 5 AM PDT SATURDAY.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ132>134-190015-
/O.CON.KSEW.SC.Y.0666.000000T0000Z-110319T0100Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
901 AM PDT FRI MAR 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE EAST ENTRANCE...
THE NORTHERN INLAND WATERS AND ADMIRALTY INLET UNTIL 6 PM PDT THIS
EVENING.

* SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 17, 3:05 AM PDT, 5 hours 30 minutes earlier.

Area forecast discussion, Mar 17, 3:05 AM PDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION.
NATIONAL WEATHER SERVICE SEATTLE WA
305 AM PDT THU MAR 17 2011

.SYNOPSIS...A WEAK DISTURBANCE OFFSHORE WILL MOVE INLAND TODAY
GIVING MOSTLY CLOUDY CONDITIONS WITH SCATTERED SHOWERS. SHOWERS WILL
BE MORE NUMEROUS ON THE COAST. AN UPPER LEVEL LOW OVER THE EAST
CENTRAL PACIFIC WILL MOVE INTO THE OFFSHORE WATERS AND STALL FRIDAY
INTO SATURDAY. BANDS OF SHOWERS ROTATING AROUND THIS LOW WILL IMPACT
THE AREA THROUGH SATURDAY EVENING. DRYING IS EXPECTED SUNDAY INTO
MONDAY AS THE UPPER LOW DROPS SOUTHEAST TOWARD CALIFORNIA GIVING
OFFSHORE FLOW.

&&

.SHORT TERM...THE REMNANTS OF A CONVERGENCE ZONE PERSIST EARLY THIS
MORNING ACROSS WESTERN SKAGIT COUNTY AND NORTHWESTERN SNOHOMISH
COUNTY. IN THE MEAN TIME SURFACE OBSERVATIONS AND THE NWS RADAR AT
CAMANO ISLAND SHOW SCATTERED SHOWERS ARE MOVING ONTO THE COAST AND
THROUGH THE CHEHALIS GAP TO AROUND SHELTON. WHILE THESE SHOWERS ARE
GENERALLY SCATTERED AT THIS TIME THROUGH THE COASTAL AND OFFSHORE
WATERS PER SATELLITE IMAGERY...THEY APPEAR TO BE ASSOCIATED WITH A
MID LEVEL DISTURBANCE AND COOL MID LEVEL TEMPERATURES. THIS
DISTURBANCE WILL MOVE INLAND THIS MORNING AND SHOULD BE ENHANCED
SOMEWHAT THIS AFTERNOON AS THE STRENGTHENING MID MARCH SUN HAS NO
PROBLEM PUSHING TEMPERATURES ABOVE THE CONVECTIVE TEMPERATURE THAT
IS JUST BELOW 50 DEGREES F PER NAM12 BUFR SOUNDINGS. POPS AND SKY
COVER WERE INCREASED FOR TODAY PER THIS BAND.

A 996 MB SURFACE LOW ASSOCIATED WITH A 515 DAM 500 MB LOW CENTERED
NEAR 54N 145W WILL MOVE EAST INTO THE OFFSHORE WATERS TONIGHT THEN
STALL AS IT BECOMES VERTICALLY STACKED. IN TYPICAL EARLY SPRING
FASHION...BANDS OF SHOWERS ROTATING AROUND THIS LOW WILL AFFECT THE
AREA FRIDAY THROUGH SATURDAY NIGHT...BUT MOST ACTIVITY LATER TONIGHT
AND FRIDAY MORNING WILL BE CONFINED TO THE COAST AS LOW LEVEL
EASTERLY PRES GRADIENTS PROVIDES SOME DRYING TO MOST OF THE INTERIOR
VALLEY LOCATIONS. BOTH THE GFS AND ECMWF SHOW THE SHOWERS EVENTUALLY
MOVING INLAND FRI AFTERNOON AND EVENING AS EASTERLY PRES GRADIENTS
RELAX.

SOME DECREASE IN SHOWER ACTIVITY IS EXPECTED SATURDAY AS THE
OFFSHORE LOW STARTS ITS JOURNEY SOUTH AND SOUTHEAST TOWARD
CALIFORNIA.

TEMPERATURES THROUGH SATURDAY WILL BE A COUPLE OF DEGREES BELOW
NORMAL WITH HIGHS BETWEEN 48 AT 54 AND LOWS IN THE 30S TO LOWER 40S.
ALBRECHT

.LONG TERM...BOTH THE 00Z ECMWF AND GFS SOLUTIONS INDICATE A DRY DAY
SUNDAY AS THE UPPER LOW MOVES TO JUST OFFSHORE SAN FRANSISCO AND LOW
LEVEL PRES GRADIENTS TREND OFFSHORE. WITH A TROUGH EXTENDING TO THE
NORTH OF THE UPPER LOW ACROSS WESTERN WASHINGTON...500 MB HEIGHTS
STAY AROUND 545 DAM...LOW ENOUGH TO KEEP TEMPERATURES NO MORE THAN
NORMAL. EARLY NEXT WEEK THE MODELS DIVERGE SOMEWHAT WITH THE GFS
KEEPING THINGS DRY AND THE ECMWF BRINGING WRAP AROUND MOISTURE
AROUND THE LOW TO OUR SOUTH BACK UP INTO W WA. BOTH SOLUTIONS ARE
PLAUSIBLE. NO CHANGES WILL BE MADE TO THE EXTENDED AT THIS TIME.
ALBRECHT

&&

.HYDROLOGY...THE GAGE ON THE SKOKOMISH RIVER NEAR POTLATCH STOPPED
REPORTING WEDNESDAY AFTERNOON. BUT WITH THE LACK OF ANY
HYDROLOGICALLY SIGNIFICANT PRECIPITATION THE RIVER WILL CONTINUE TO
RECEDE AND FALL BELOW FLOOD STAGE THIS MORNING.

WHILE SCATTERED SHOWERS ARE EXPECTED TO CONTINUE ON MOST DAYS OVER
THE NEXT WEEK TO 10 DAYS...THE PATTERN IS TRANSITIONING INTO A
DRIER ONE WITH COOL TEMPERATURES ALOFT KEEPING SNOW LEVELS GENERALLY
BELOW 4000 FEET. ONCE THE SKOKOMISH DROPS BELOW FLOOD STAGE THIS
MORNING...FLOODING IS UNLIKELY ON AREA RIVERS...INCLUDING THE GREEN
RIVER...DURING THE NEXT TEN DAYS. ALBRECHT

&&

.AVIATION...TROUGHING OVER THE PAC NW WILL RESULT IN ISOLATED TO
SCATTERED SHOWERS ACROSS W WA TODAY. SHOWERS WILL INCREASE THIS
AFTERNOON AS A WEAK UPPER LEVEL TROUGH AXIS/VORT MAX SHIFTS INLAND.
OVERALL...CIGS THIS AFTERNOON SHOULD REMAIN AT VFR AS THE LOW LEVEL
FLOW IS OFFSHORE. SHOWERS WILL DECREASE TONIGHT...THEN ANOTHER BAND
OF MOISTURE WILL CLIP THE COAST LATE TONIGHT. 33

KSEA...ISOLATED SHOWERS EXPECTED TODAY. LIGHT SLY FLOW WILL BECOME
E/NE TONIGHT. VFR CONDITIONS EXPECTED. 33

&&

.MARINE...A BROAD 992 MB SURFACE LOW OVER THE NE PAC WILL MAINTAIN
OFFSHORE FLOW ACROSS W WA TODAY INTO THE WEEKEND. MODELS SHOW STRONG
E/SE PRES GRADIENT OVER THE REGION TONIGHT...WITH GALE FORCE
EASTERLIES POSSIBLE THROUGH THE WEST AND CENTRAL STRAIT...AND THE
COASTAL WATERS. WILL CONTINUE THE GALE WATCH FOR NOW. THE LOW WILL
GRADUALLY WEAKEN ON SAT...THEN SHIFT SOUTH TOWARD N CA SAT NIGHT AND
SUN. 33

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WARNING REMAINS IN FOR THE SKOKOMISH RIVER IN MASON
       COUNTY.

PZ...SMALL CRAFT ADVISORY COASTAL WATERS...STRAIT OF JUAN DE FUCA
     AND NORTHERN INLAND WATERS.

     SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR.

     GALE WATCH OUTER COASTAL WATERS...WESTERN STRAIT...AND CENTRAL
     STRAIT THURSDAY NIGHT.

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 8:34 AM PDTRiver Flood AdvisorySEWMason14 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.